MAUDE Adverse Event Report: BECTON DICKINSON NEXIVA; INTRAVASCULAR CATHETER

BECTON DICKINSON NEXIVA; INTRAVASCULAR CATHETER
Catalog Number 383531
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd nexiva 24ga 0.75in y catheter broke / separated after placement we again had an incident with a nexiva catheter, this time with above mentioned reference.Normally my colleague kelly wouters is the account manager of this article, but she is on vacation.Can you tell me what the next steps are? can you give us a brief description of the problem identified? after placing the iv catheter, the patient continued to notice that this catheter hurt a lot.It is a patient for monthly iv administration so she has some experience.Then decided to remove the catheter to place a new one.Part of the catheter remained in the patient, after which surgical removal of the remaining piece was necessary.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photos and sample submitted for evaluation.The reported issue of catheter broke/ separated after placement was confirmed upon inspection of the sample.Analysis of the sample showed the catheter tubing was broken.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records have been reviewed, and this batch meets our manufacturing specification requirements.The broken edge of the catheter appeared to have a cutting mark, which indicated that it could have been cut by a sharp object, unrelated to the manufacturing process.It is recommended to follow the instructions for use to not use scissors or other sharp instruments at or near the insertion site.
 
Additional Manufacturer Narrative
Our quality engineer inspected the photos submitted for evaluation.The reported issue of catheter broke/ separated after placement was confirmed upon inspection of the photos.It was observed that the nexiva product was used, and the catheter tubing was broken.The broken edge of the catheter appeared smooth in the photo, which indicated that it could have been cut by a sharp object which is not related to the manufacturing process.It is recommended by the instructions for use (ifus) not to use scissors or any other sharp instruments at or near the insertion site.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records were reviewed, and this batch meets our manufacturing specification requirements.

Brand Name
NEXIVA
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22577153
Report Number2243072-2025-00908
Device Sequence Number18506032
Product Code FOZ
UDI-Device Identifier00382903835317
UDI-Public(01)00382903835317
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383531
Device Lot Number5038755
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2025
Supplement Date Received by Manufacturer07/28/2025
07/31/2025
Initial Report FDA Received Date07/23/2025
Supplement Report FDA Received Date07/29/2025
08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown